Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 22, 2008, 3:01 PM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 22, 2008, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Fond du Lac County, WI, Green Lake County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:24 PM CDT | HAIL 0.25 | 1 S Ripon, WI | SOUTH OF RIPON ON ROAD E |
| Jun 22, 3:33 PM CDT | HAIL 0.25 | Green Lake, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 222002
SVRMKX
WIC039-047-222045-
/O.NEW.KMKX.SV.W.0092.080622T2001Z-080622T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
EASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 345 PM CDT.
* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR GREEN LAKE...OR NEAR RIPON...AND MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIPON BY 310 PM CDT...
IF ON INLAND LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT
ON THE WATER IN A THUNDERSTORM
LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2001Z 326DEG 18KT 4385 8892
$$
BORGHOFF4 follow-up statements
000
WWUS53 KMKX 222009
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT SUN JUN 22 2008
WIC039-047-222045-
/O.CON.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
309 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN FOND DU LAC AND EASTERN GREEN LAKE COUNTIES...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR GREEN LAKE...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIPON BY 320 PM CDT...
FAIRWATER BY 330 PM CDT...
WIOTA BY 340 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2009Z 309DEG 13KT 4385 8890
$$
ZAJDEL000
WWUS53 KMKX 222022
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT SUN JUN 22 2008
WIC039-047-222045-
/O.CON.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
319 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN FOND DU LAC AND EASTERN GREEN LAKE COUNTIES...
AT 318 PM CDT...A PAIR OF SEVERE THUNDERSTORMS WERE REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL. ONE STORM WAS LOCATED NEAR
RIPON...AND ANOTHER STORM WAS NEAR GREEN LAKE. THE STORMS WERE
MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
FAIRWATER BY 335 PM CDT...
WIOTA BY 345 PM CDT...
AT 312 PM CDT PEA SIZE HAIL WAS REPORT IN RIPON. IN ADDITION TO
LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2019Z 310DEG 13KT 4383 8887
$$
ZAJDEL000
WWUS53 KMKX 222035
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT SUN JUN 22 2008
WIC039-047-222045-
/O.CON.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
333 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN FOND DU LAC AND EASTERN GREEN LAKE COUNTIES...
AT 330 PM CDT...A PAIR OF SEVERE THUNDERSTORMS WERE REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL. A STORM WAS LOCATED NEAR GREEN LAKE
AND ANOTHER STORM WAS JUST SOUTH OF RIPON. THE STORMS WERE MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WIOTA BY 345 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2033Z 310DEG 13KT 4380 8882
$$000
WWUS53 KMKX 222043
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT SUN JUN 22 2008
WIC039-047-222052-
/O.EXP.KMKX.SV.W.0092.000000T0000Z-080622T2045Z/
GREEN LAKE WI-FOND DU LAC WI-
342 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FOND DU LAC AND
EASTERN GREEN LAKE COUNTIES WILL EXPIRE AT 345 PM CDT...
AT 340 PM CDT WEATHER RADAR INDICATED A STRONG THUNDERSTORM JUST
SOUTH OF GREEN LAKE MOVING SOUTHEAST AROUND 20 MPH. THE STORM IS
SLOWLY WEAKENING AND THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT
345 PM CDT.
LAT...LON 4391 8905 4395 8888 4393 8886 4391 8887
4390 8882 4377 8867 4369 8895
TIME...MOT...LOC 2042Z 335DEG 18KT 4379 8893
$$
ZAJDELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 AM CDT, 11 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 3:55 AM CDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 AM CDT SUN JUN 22 2008 .DISCUSSION... TODAY- COLD AIR IN THE UPPER ATMOSPHERE...NEAR -20C AT 500 MILLIBARS...ALONG WITH VORTICITY MAXIMA ROTATING SOUTHEAST IN UPPER CYCLONIC FLOW...WILL LEAD TO FAVORABLE CONDITIONS FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS TODAY. TONIGHT- EXPECT EVENING STORMS TO DECREASE IN COVERAGE WITH LOSS OF HEATING. HOWEVER GFS AND NAM MODELS BOTH SHOW VORTICITY LOBE STILL WORKING THROUGH CWA INTO MIDNIGHT SO PRECIPITATION MAY LINGER LONGER THAN SUNDOWN. MONDAY- UPPER TROUGH AND ASSOCIATED COLD AIR ALOFT SHIFTS EAST OF THE CWA...THUS INCREASING STABILITY AND LIMITING PRECIPITATION POTENTIAL. SURFACE HIGH PRESSURE DOMINATES. GFS AND NAM MMODELS BOTH PAINTING SPOTTY PRECIPITATION. NOT BUYING INTO THIS AS BUFKIT MODEL SOUNDINGS SHOW STABLE AND DRY AIRMASS. ALMOST SEEMS AS IF QPF IS ALIGNED WITH LAKE BOUNDARY INTERACTION WITH WEAK LOW LEVEL CONVERGENCE. TUESDAY- HIGH PRESSURE LOOKS TO DOMINATE. TUESDAY NIGHT THROUGH THURSDAY- INCREASING WARM AIR ADVECTION ALONG WITH A SHIFT TO MORE ZONAL UPPER AIR PATTERN SUGGESTS A RETURN TO MORE THUNDERSTORM CHANCES. && 10 .AVIATION...ISOLATED SHOWERS CURRENTLY OVER SRN WI SHOULD PUSH SOUTH WITH VORTICITY MAXIMA BY 12Z. OVERALL EXPECT VFR CONDITIONS THROUGH 12Z MONDAY. CONVECTION EXPECTED TO BE MORE WIDESPREAD LATER TODAY...WITH SHORT WAVE TROUGH AND VORTICITY MAXIMA ROTATING THROUGH REGION BETWEEN 18Z AND 02Z. WILL KEEP TEMPO MVFR CONDITIONS FOR TSRA DURING MOST LIKELY TIME PERIOD FROM PREVIOUS FORECAST. WITH TROF AXIS NOT QUITE THROUGH SE WI BY 00Z MON WILL KEEP A PROB30 FOR MKE AND ENW INTO THE EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 22, 11:35 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1135 AM CDT SUN JUN 22 2008 WIZ046-047-051-052-056>060-062>072-230930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1135 AM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND PERSIST THROUGH EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH...ALTHOUGH THE MAJORITY OF STORMS SHOULD STAY BELOW SEVERE LIMITS. AREAS OF FLOODING CONTINUE...WITH SOME CLOSINGS OF PORTIONS OF MAJOR HIGHWAYS. SEVERAL LAKES...RIVERS AND STREAMS REMAIN AT...OR NEAR RECORD LEVELS. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET PAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL LAKES...RIVERS AND STREAMS WILL REMAIN WELL ABOVE FLOOD STAGE INTO THE EARLY PART OF THE WEEK...AND STAY ABOVE FLOOD STAGE THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. LMZ643>646-230930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1135 AM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND PERSIST THROUGH EARLY EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS TO 45 KNOTS...ALTHOUGH THE MAJORITY OF STORMS SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AT VARIOUS TIMES FROM TUESDAY NIGHT THROUGH FRIDAY. BORGHOFF WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 22, 2:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 2 SE WAUKESHA 42.99N 88.21W
06/22/2008 M0.50 INCH WAUKESHA WI TRAINED SPOTTER
WIND GUST TO 48 MPH MEASURED.
0209 PM HAIL 2 S WAUKESHA 42.98N 88.24W
06/22/2008 M0.25 INCH WAUKESHA WI TRAINED SPOTTER
WINDS GUSTING OVER 40 MPH CURRENTLY.
&&
BORGHOFFLocal storm report, Jun 22, 2:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL BARABOO 43.47N 89.74W
06/22/2008 M0.25 INCH SAUK WI PUBLIC
&&
FRANKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:24 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jun 22, 3:24 PM CDT | Special Marine Warning | MKX | 96 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.